Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 56, NWS Nashville, TN

May 27, 1998Lawrence County, Wayne County, Tennessee

NWS Nashville, TN issued this flash flood warning at May 27, 1998, 6:00 AM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 1998, 6:00 AM CDT (11:00 UTC)
Expired
May 27, 1998, 9:00 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Lawrence County, TN, Wayne County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1998-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1998-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
881 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 271101
FFWBNA
TNC055-099-181-271400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
600 AM CDT WED MAY 27 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GILES COUNTY IN MIDDLE TENNESSEE
  LAWRENCE COUNTY IN MIDDLE TENNESSEE
  WAYNE COUNTY IN MIDDLE TENNESSEE

* UNTIL 900 AM CDT

* AT 552 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A BAND OF THUNDERSTORMS WITH VERY HEAVY RAIN OVER SOUTHERN
  MIDDLE TENNESSE AND NORTHEASTERN MISSISSIPPI ... MOVING NORTHEAST
  AT 30 MPH.

  RAIN TOTALS BETWEEN 1.5 AND 2 INCHES HAVE FALLEN OVER SOUTHERN
  PARTS OF WAYNE...LAWRENCE AND GILES COUNTIES OVER THE LHAST THREE
  HOURS AND ADDITIONAL HEAVY RAINS WILL MOVE THROUGH BETWEEN 6 AND 9
  AM.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

SW/DM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 27, 2:15 AM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, May 27, 2:15 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
215 AM CDT WED MAY 27 1998

SCT SHRA ROAMING THRU MID TN AND A CLUSTER OF TSRA MOVING ACROSS AL
BORDER WILL AFFECT CWA TDY AS FRONT HANGS IN FOR ONE MORE DAY.  MSTR
STAYS DEEP TDY AND WITH VORT MAX MOVING THRU WOULD LIKE A CHC POP FOR
WRN ZNS FOR 1ST HALF OF DAY AND GOOD CHC FOR ERN ZNS FOR ALL DAY. EVEN
IF CURRENT PRECIP DIES OUT...ANY SUN COULD HELP TRIGGER SCT CNVCTN WITH
SUCH A MSTR PROFILE. COULD SEE SOME ISOLTD FLOODING IN NRN ZNS WITH SUCH
HIGH PWS AND SATURATED GRND BUT DONT THINK IT WILL BE WIDESPREAD.

FRONT KICKS OUT TONIGHT AND RIDGING BUILDS IN AT SFC AND ALOFT.  REST OF
FCST SHOULD BE QUITE WARM AND DRY.  COULD SEE SOME FOG AGAIN WED NIGHT
BUT WILL LET DAY FOLKS DECIDE WHAT TO DO WITH THAT.

LEANING TOWARDS COOLER FAN TEMPS TDY WITH SCT SHRA AND CLDS.  GUID VERY
SIMILAR FOR REST OF FCST PD AND SEE NO REASON TO STRAY.
SW/12
BNA 83/64/88 300           COOKEVILLE 80/62/86 5-0

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 6:00 AM CDTFlash Flood WarningOHXGiles3 hr

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.